Alert archive / Maine / High Wind Warnings in 2023

High Wind Warning 1, NWS Caribou, ME

January 25, 2023Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Jan 25, 2023, 3:23 AM EST for Hancock County, Washington County, Maine. It took effect at Jan 26, 2023, 3:00 AM EST. It was in force for 8 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 25, 2023, 3:23 AM EST (08:23 UTC)
In effect from
Jan 26, 2023, 3:00 AM EST
Expired
Jan 26, 2023, 11:10 AM EST
In force
8 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 26, 4:30 AM ESTSNOW 2.5Trescott, MECURRENTLY RAINING.
Jan 26, 5:08 AM ESTSNOW 2Eastport, ME
Jan 26, 5:24 AM ESTNON-TSTM WND GST 551 Se Cranberry Isles, MEMEASURED WITH WS-2000 PERSONAL WEATHER STATION.
Jan 26, 5:34 AM ESTNON-TSTM WND GST 59Cadillac Mountain, ME
Jan 26, 5:54 AM ESTSNOW 11 Nne Sorrento, MECURRENTLY HEAVY RAIN.
Jan 26, 6:00 AM ESTSNOW 1.61 Sse Cooper, MECOCORAHS STATION ME-WS-4 COOPER 0.5 SE.
Jan 26, 6:16 AM ESTSNOW 1.5Pembroke, MECURRENTLY RAINING.
Jan 26, 6:44 AM ESTSNOW 23 Nne Marshfield, MECURRENTLY RAINING.
Jan 26, 6:49 AM ESTNON-TSTM WND GST 581 Nne Trenton, ME
Jan 26, 6:54 AM ESTNON-TSTM WND GST 585 S Milbridge, MEMEASURED WITH A WS-2902 PERSONAL WEATHER STATION (ERNE POINT).
Jan 26, 7:00 AM ESTNON-TSTM WND GST 52Eastport, ME
Jan 26, 7:00 AM ESTHEAVY RAIN 1.16Eastport, ME
Jan 26, 7:00 AM ESTSNOW 24 Nnw Perry, MECOCORAHS STATION ME-WS-34 PERRY 3.8 NNW.
Jan 26, 7:00 AM ESTSNOW 2.1Eastport, ME
Jan 26, 7:09 AM ESTNON-TSTM WND GST 682 Sw Eastport, MEMEASURED WITH WS-2000 PERSONAL WEATHER STATION.
Jan 26, 7:15 AM ESTSNOW 2.2East Surry, MECOCORAHS STATION ME-HN-2 EAST SURRY.
Jan 26, 7:31 AM ESTHEAVY RAIN 0.754 Nw Perry, ME
Jan 26, 7:44 AM ESTHEAVY RAIN 1.86East Surry, ME
Jan 26, 8:00 AM ESTNON-TSTM WND GST 712 E Trescott, ME
Jan 26, 8:09 AM ESTNON-TSTM WND GST 712 Ene Trescott, ME
Jan 26, 8:11 AM ESTHEAVY RAIN 1.07Orland, ME
Jan 26, 8:27 AM ESTNON-TSTM WND GST 732 Ene Trescott, ME
Jan 26, 8:33 AM ESTFLOODHancock, MELOTS OF STANDING WATER ON RTE 1.
Jan 26, 8:34 AM ESTNON-TSTM WND GST 60Eastport, MEMEASURED WITH WS-2902 PERSONAL WEATHER STATION.
Jan 26, 8:36 AM ESTFLOOD7 Nw Ellsworth, MEWATER ON ROAD.
Jan 26, 9:15 AM ESTNON-TSTM WND DMG5 Ne Alexander, MEPOWER LINE DOWN IN BAILEYVILLE.
Jan 26, 10:00 AM ESTHEAVY RAIN 2.433 Wnw Hancock, ME
Jan 26, 10:15 AM ESTHEAVY RAIN 2.167 Sse Stockton Springs, MEMESONET STATION CW0730 CASTINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2023-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2023-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS71 KCAR 250823
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
323 AM EST Wed Jan 25 2023

MEZ029-030-251630-
/O.UPG.KCAR.HW.A.0001.230126T1000Z-230126T1800Z/
/O.NEW.KCAR.HW.W.0001.230126T1000Z-230126T1800Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
323 AM EST Wed Jan 25 2023

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 1 PM EST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 5 AM to 1 PM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and powerlines.
  Numerous to widespread power outages are likely. Travel will be
  difficult, especially for high profile vehicles. The greatest
  impacts will be over the islands and along the immediate coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
6 follow-up statements
039 
WWUS71 KCAR 251734
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1234 PM EST Wed Jan 25 2023

MEZ029-030-260145-
/O.CON.KCAR.HW.W.0001.230126T1000Z-230126T1800Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
1234 PM EST Wed Jan 25 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 1 PM EST
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 5 AM to 1 PM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and powerlines. 
  Numerous to widespread power outages are likely. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
Sinko
591 
WWUS71 KCAR 251934
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
234 PM EST Wed Jan 25 2023

MEZ029-030-261000-
/O.EXT.KCAR.HW.W.0001.230126T0800Z-230126T1800Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
234 PM EST Wed Jan 25 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM TO 1 PM EST
THURSDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 3 AM to 1 PM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and powerlines. 
  Numerous to widespread power outages are likely. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Sinko
121 
WWUS71 KCAR 260810
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
310 AM EST Thu Jan 26 2023

MEZ029-030-261500-
/O.EXT.KCAR.HW.W.0001.000000T0000Z-230126T1500Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
310 AM EST Thu Jan 26 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Damaging winds will blow down trees and powerlines. 
  Numerous to widespread power outages are likely. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
556 
WWUS71 KCAR 261310
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
810 AM EST Thu Jan 26 2023

MEZ029-030-261500-
/O.CON.KCAR.HW.W.0001.000000T0000Z-230126T1500Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, and Cherryfield
810 AM EST Thu Jan 26 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...South winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Damaging winds will blow down trees and powerlines. 
  Numerous to widespread power outages are likely. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Sinko
927 
WWUS71 KCAR 261400
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
900 AM EST Thu Jan 26 2023

MEZ029-261800-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-230126T1500Z/
/O.NEW.KCAR.WI.Y.0001.230126T1400Z-230126T1800Z/
Coastal Hancock-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
and Castine
900 AM EST Thu Jan 26 2023

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Coastal Hancock County.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and
  powerlines. Isolated to scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MEZ030-261800-
/O.EXT.KCAR.HW.W.0001.000000T0000Z-230126T1800Z/
Coastal Washington-
Including the cities of Eastport, Perry, Machias, and Cherryfield
900 AM EST Thu Jan 26 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...South winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Coastal Washington County.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Damaging winds will blow down trees and powerlines. 
  Numerous to widespread power outages are likely. Travel will 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
Sinko
508 
WWUS71 KCAR 261610
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1110 AM EST Thu Jan 26 2023

MEZ030-261715-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-230126T1800Z/
Coastal Washington-
Including the cities of Eastport, Perry, Machias, and Cherryfield
1110 AM EST Thu Jan 26 2023

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have fallen to generally 20-40mph across the area and
will continue to weaken. Expect gusts 20-35mph as winds shift
Southwest with the cold front passage. 

$$

MEZ029-261715-
/O.CAN.KCAR.WI.Y.0001.000000T0000Z-230126T1800Z/
Coastal Hancock-
Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland,
and Castine
1110 AM EST Thu Jan 26 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen to generally 15-30mph across the area and 
will continue to weaken. Expect gusts to come up again 20-35mph 
as winds shift Southwest with the cold front passage.

$$
Sinko

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 25, 12:12 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 25, 12:12 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1212 AM EST Wed Jan 25 2023

.SYNOPSIS...
A cold front will exit across the Gulf of Maine overnight,
with high pressure then building across the region late tonight
into Wednesday. Strong low pressure will approach from the
southwest Wednesday night, cross the region Thursday, then exit
through the Maritimes Friday. A cold front will cross the region
Saturday. Low pressure will approach Sunday.

&&

.NEAR TERM /THROUGH TODAY/...
Midnight update...The sky has become mostly clear across the
area so decreased clouds. Temperatures look good. Adjusted temps
in some western areas up just a degree or two early in the
overnight period with a breeze still keeping the atmoshere
mixed. Otherwise, no major changes this hour.

Previous Discussion...
Winds will tend to die off later tonight as a 1030mb surface
high descends towards the area from Quebec. The high will ensure
clear skies. By dawn, a shallow radiation inversion is expected
for most of the area. H925 temps will be approaching minus 20C
in the Saint John Valley by that time. As a result, lows could
dip below minus 20F in the North Woods with subzero readings
across Aroostook County. The North Woods is most likely to have
calm winds earlier in the night and decoupling of the boundary
layer. Single digit lows can be anticipated further south. While
Wednesday will feature high pressure and sunshine, it will
feature the coldest highs of the winter so far for much of the
area. Given the very warm winter to date, it is not a very high
bar. High clouds thicken from the southwest later in the
afternoon, but precip will hold off until the evening.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
A Major Winter Storm to Impact Wed Night-Thu Night...

Overview...A developing powerful storm system that is producing
Severe Weather in Texas today including Tornadoes is on tap to
be our next Winter Storm. The parent low pressure system will
track northeast into the Ohio River valley on Wednesday. Sharp
500mb trough will tilt negatively and support strong upper level
divergence over the NYC area to generate new surface
cyclogenesis and quickly this becomes the new low. This low
will track northeast over the area Thursday and exit into the
Canadian Maritimes Thursday Night with upper level energy
leftover head into the early morning hours of Friday.

Storm Details...Wednesday night expect the parent low over the
State of Ohio as surface cyclogenesis develops along the Mid-
Atlantic coast in response to 500mb trough tilting negatively
with the Jet Stream increasing and becoming significantly
divergent aloft. This will favor rapid surface cyclogenesis and
the energy transfer from the parent low to the new low. At the
same time across the area strong warm air advection aloft will
be transporting significant moisture from the Gulf of Mexico and
Atlantic similar to a "Miller A" type storm although this is
slightly modified. At the surface strong cold air damming is in
place with the significant overrunning taking place. Expect snow
to develop from southwest to northeast through the evening. Snow
gets underway even along the Downeast coast between 8-10pm and
may be moderate to heavy with significant strong warm air
overunning. Snow gets underway across Eastern and Northern areas
by 10pm-12am and rapidly becoming moderate to heavy at times.

After midnight expect snow to be Heavy at Times across much of
the Bangor area points northward. Warm air will begin working
into the Downeast coast so expecting a mix to sleet, freezing
rain then eventually rain by 2-4am. Sleet, Freezing Rain and/or
Rain may be heavy at times. Across the northern areas with
temperatures in the single digits and teens expecting really
good snowfall with very efficient DGZ temps & deep moisture.
Warm air through the early morning continues to work inland as
low pressure tracks into the Midcoast of Maine and tracks
towards Bangor and interior Downeast by afternoon. Expect a
tight thermal gradient to develop which will support strong FGEN
forcing and likely see a band of Heavy Snow from the Moosehead
Region into Northeast Aroostook county. As 925-850mb temps
increase above freezing expect rain to be across the Bangor area
to the Downeast coast but after all the snow expect slippery
travel. Inland expect a mix of snow, sleet and freezing rain.
The mixing area is a challenge and may stretch as far north as
Caribou, Presque Isle and Greenville but this will be after the
majority of the snow has fallen.

As the low pressure tracks into interior Downeast Maine during
the afternoon expect a dryslot to bring an end to precipitation
from southwest to northeast. It is possible across the north it
ends as freezing rain, freezing drizzle or some snizzle while
the North Woods remains snow. Elsewhere in southern areas expect
rain to taper to drizzle or just simply ends. Highs across the
north expect mid to upper 20s across the north, low to mid 30s
in Central Highlands with low to mid 40s from Bangor to the
coast. Cold air will crash southward and expecting all the melt
and rainwater south to freeze up during Thursday evening.

Snowfall Details...Intially as precipitation starts Wed Eve
expecting ratios to be 18:1 in the north, 15:1 in central areas
and 12:1 across the coast. By morning expecting ratios to fall
to 12:1 across the north, 7:1 in Central areas while the coast
becomes rain. Ratios fall to around 10-12:1 across the north as
the warm air works in aloft. Totals...Expecting a widespread 9
to 14 inches across the northern areas into the Moosehead and
Baxter region. Since confidence is high and with perhaps some
mixed precip in SE areas opted to upgrade the watch to a Winter
Storm Warning. Across the Central Highlands and interior
Downeast the warm air thump of precip before mixing will produce
heavy totals. Expect widespread 6-11 inches and given the
confidence in heavy snow + mixed precip opted to upgrade these
areas to Winter Storm Warning. Along the Downeast coast
expecting generally 3-7 inches but confidence isn't as high on
totals and perhaps 6" warning criteria is made...for now this
combined with timing opted to keep the Winter Storm Watch.

Wind Details...A strong LLJ will develop with modeled soundings
showing winds increasing 50-65kts across the area with much of
this able to mix down especially in Downeast areas. The
strongest winds will likely mix down after precipitation becomes
rain. Given the potential of gusts to 60mph opted to issue a
High Wind Watch for the Downeast coast. This will be a E-SE wind
across the area given the storm track. Inland with wind gusts
30-45mph there is the potential of whiteout conditions with very
heavy snow falling. I will be honest...contemplated the
Blizzard criteria but unsure if there will be frequent gusts of
35mph or greater. At this point expect significant blowing and
drifting of snow with heavy snow falling but unsure if wind
gusts are that frequent. For now, opted to enhance the Winter
Storm Warning wording for whiteout conditions. After the low
pressure passes Thu night blowing snow may become a problem once
again across the agricultural areas of Northern Maine with
westerly wind gusts 20-35mph.

Sleet & Freezing Rain Totals...Although there is uncertainty on
how much occurs, expect 0.1 to 0.3 inches across the Bangor
area north into the Highlands perhaps as far north as Presque
Isle. North of there expect mainly snowfall with perhaps some
freezing rain towards the end of the event. Speaking of freezing
rain cannot rule out a light glaze up to perhaps one tenth of an
inch especially across the Central Highlands.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Beyond the storm expect a much colder pattern to set up with
temperatures seasonably cooler than average. Daytime highs will
be in the teens to 20s with morning lows below zero north and
around 10-15F south. There will be periods of partly to mostly
sunny skies across the area with snow showers on Saturday. Next
potential system comes Monday with another weaker system cutting
across the area. Light snow will be possible with this system
but significant uncertainty in timing with operational runs
today will be a factor of need more retuning. Temps stay
slightly below normal into early week.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: Variable conditions with any snow showers
through early morning. Otherwise, VFR/MVFR across the region
through early morning with VFR conditions then overnight
through Wednesday. Northwest winds 10 to 15 knots with gusts up
to 20 knots, becoming variable 5 to 10 knots overnight.
Variable winds 5 to 10 knots, becoming east Wednesday.

SHORT TERM: Wed night...IFR/LIFR south. MVFR/IFR north becoming
all IFR/LIFR. Snow, Heavy at Times. Snow mixing with Rain at BGR
& BHB. E-SE winds 15-25kts w/ gusts 30-40kts. LLWS likely.

Thu...IFR/LIFR. Snow, heavy at times north. Rain, heavy at times
south. E-SE winds 15-25kts w/ gusts 30-45kts shifting W 10-25kts
by late day. Precip tapers slowly from SW to NE by late day.
LLWS likely.

Fri...VFR. W-NW winds 10-20kts.

Sat...MVFR cigs. Snow showers. S winds 10-20kts w/ gusts to
30kts possible.

Sun...VFR/MVFR cigs. Snow showers. S-SW 5-15kts winds.

&&

.MARINE...
NEAR TERM: Small craft advisory conditions are expected overnight,
with conditions below small craft advisory levels Wednesday.
Although SCA conditions will exist tonight, will cancel the
ongoing advisory in favor of the Storm Watch. Northwest winds
will gradually shift to northerly, and then light northeast
winds for Wednesday.

SHORT TERM: Wed nights SE winds rapidly increase SCA into Gale
Force conditions. Gale force conditions become Storm conditions
across the outer waters by Thu AM. SE winds shift SW by Thu PM
behind the low pres and fall back to SCA & Gale conditions.
Gales or high end SCA winds last into Fri. Winds fall below SCA
from Fri PM through early Sat AM before SW SCA wind gusts become
possible again on Sat into Sun AM. Waves...Increase 4-7ft Wed
Eve becoming SE swells 8-14ft every 7-9sec by Thu AM. Waves
subside slowly into Friday and then back to 3-5ft by Saturday.

&&

.TIDES/COASTAL FLOODING...
For the Thursday afternoon high tide near 2PM, a storm surge
up to 2 feet and long period seas up to 14 feet could produce
wave runup issues for locations such as Seawall Rd on MDI and
along the southern edge of the Schoodic Peninsula. Beach erosion
at locations such as Rogue Bluffs will also be a threat. The
biggest surge will be between high tides and it is not a
particularly high astronomical tide.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 PM this evening to 1 AM EST Friday
     for MEZ001>006-010.
     Winter Storm Warning from 7 PM this evening to 1 PM EST
     Thursday for MEZ011-015>017-031-032.
     Winter Storm Watch from this evening through Thursday
     afternoon for MEZ029-030.
     High Wind Watch from late tonight through Thursday afternoon
     for MEZ029-030.
MARINE...Storm Watch from late tonight through Thursday afternoon for
     ANZ050-051.
     Gale Watch from late tonight through Thursday evening for
     ANZ052.

&&

Near Term...MCW
Short Term...Sinko
Long Term...Sinko
Aviation...MCW/Sinko
Marine...MCW/Sinko
Tides/Coastal Flooding...
Hazardous weather outlook, Jan 24, 3:33 PM EST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
333 PM EST Tue Jan 24 2023

MEZ001>006-010-252045-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
333 PM EST Tue Jan 24 2023

...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM EST
FRIDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-031-032-252045-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
333 PM EST Tue Jan 24 2023

...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-252045-
Coastal Hancock-Coastal Washington-
333 PM EST Tue Jan 24 2023

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.
   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-252045-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
333 PM EST Tue Jan 24 2023

...STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

Another storm system may bring strong gales late Wednesday
night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-252045-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
333 PM EST Tue Jan 24 2023

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Another storm system may bring strong gales late Wednesday
night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:08 AM ESTWinter Weather AdvisoryCARHancock, Washington24 hr
Jan 25, 3:20 AM ESTStorm WarningCAR30 hr

Nearby

High Wind Warnings in Maine, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.